Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 32, NWS Atlanta, GA

January 25, 2010Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 25, 2010, 5:59 AM EST for Coweta County, Fayette County, Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 5:59 AM EST (10:59 UTC)
Expired
Jan 25, 2010, 11:00 AM EST
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Line Creek below GA 54 near Peachtree City (PHCG1). The gauge peaked at 11.77 ft at Jan 25, 2010, 7:00 AM EST.

actionminormoderate5101501/2501/26
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344605, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WGUS42 KFFC 251059
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EST MON JAN 25 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  LINE CREEK NEAR PEACHTREE CITY AFFECTING COWETA AND FAYETTE 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC077-113-260059-
/O.NEW.KFFC.FL.W.0032.100125T1059Z-000000T0000Z/
/PHCG1.1.ER.100125T0957Z.100125T1000Z.000000T0000Z.UU/
559 AM EST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LINE CREEK NEAR PEACHTREE CITY
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 5AM MONDAY THE STAGE WAS 11.2 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET ON NOV 11 2009.
  

$$
1 follow-up statement
755 
WGUS82 KFFC 251600
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EST MON JAN 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LINE CREEK NEAR PEACHTREE CITY AFFECTING COWETA AND FAYETTE 
  COUNTIES

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES

&&

GAC077-113-251700-
/O.CAN.KFFC.FL.W.0032.000000T0000Z-100125T1600Z/
/PHCG1.1.ER.100125T0957Z.100125T1000Z.000000T0000Z.UU/
1100 AM EST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LINE CREEK NEAR PEACHTREE CITY.
* AT 10 AM MONDAY THE STAGE WAS 11.3 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.  

$$

GAC209-283-309-251700-
/O.CAN.KFFC.FL.W.0010.000000T0000Z-100125T1600Z/
/MTVG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 AM EST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* AT 10 AM MONDAY THE STAGE WAS 15.7 FEET...AND FALLING SLOWLY.
* FLOOD STAGE IS 16 FEET. 
* THE RIVER WILL CONTINUE TO FALL SLOWLY FOR THE NEXT SEVERAL DAYS.

$$

GAC135-297-251700-
/O.CAN.KFFC.FL.W.0019.000000T0000Z-100125T1600Z/
/ALCG1.2.ER.100125T0045Z.100125T0530Z.100125T1023Z.UU/
1100 AM EST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* AT 10 AM MONDAY THE STAGE WAS 7 FEET...AND FALLING.
* FLOOD STAGE IS 9 FEET. 
* THE RIVER WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:00 AM EST, 59 minutes earlier.

Area forecast discussion, Jan 25, 5:00 AM EST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST MON JAN 25 2010

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
LOW LEVEL THERMAL RIDGE AXIS HAS SHIFTED WELL EAST INTO THE
CAROLINAS EARLY THIS MORNING WITH SOME LINGERING SHOWERS
CONTINUING OVER PORTIONS OF EASTERN GEORGIA. THESE SHOULD CONTINUE
TO DIMINISH TOWARD SUNRISE. REMAINING PRECIP EXPECTED TO BE
ASSOCIATED WITH SHORTWAVE ENERGY AND A SECONDARY FRONTAL BOUNDARY
MOVING INTO NORTHWEST GA THIS MORNING...CROSSING THE HIGHER
TERRAIN OF NORTH GA THROUGH THIS AFTERNOON. BRIEF SURGE OF COLD
AIR ARRIVING BEHIND TODAY'S DEPARTING SYSTEM WILL DROP H8 TEMPS
FROM ABOVE 0 DEG C TO AROUND -2 SOUTH AND -9 ALONG THE TN BORDER
BY TUESDAY MORNING. CONSIDERABLE AIRMASS RECOVERY OCCURS BY
WEDNESDAY AS HIGH PRESSURE TO OUR WEST SLIDES OVERHEAD AND UPPER
LEVEL FLOW BECOMES MORE ZONAL.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE NEXT SOUTHERN STREAM SYSTEM PLOWS INTO SOUTHERN CALIFORNIA ON
TUESDAY. GLOBAL MODELS DIVERGE SOMEWHAT FROM THAT POINT ON WITH
THE FASTER GFS SHOWING THE SURFACE LOW REACHING GEORGIA THURSDAY
NIGHT AND THE SLOWER ECMWF DELAYING IT UNTIL FRIDAY NIGHT. THIS
FORECAST IS A COMPROMISE BETWEEN THOSE TWO SOLUTIONS. PRECIP
SHOULD BREAK OUT BY LATE THURSDAY AS ISENTROPIC ASCENT INCREASES
ACROSS A FRONTAL BOUNDARY STRETCHING ALONG THE I-85 CORRIDOR FROM
THE CAROLINAS TO ALABAMA. P-TYPE A BIT OF A CONCERN ACROSS FAR
NORTH GA WITH ONSET OF PRECIP TOWARD NIGHT FALL AND STRONG
SURFACE HIGH TO THE NORTHWEST PUSHING DRY SURFACE AIR IN FROM THE
N/NE. LOOKS LIKE THE ATL/AHN AREAS WILL SEE ALL RAIN UNTIL A
POSSIBLE MIX OR BRIEF CHANGEOVER TO -SN ON THE BACKSIDE PRIOR TO
PRECIP ENDING FRIDAY NIGHT. THE STRONG AND COOL HIGH TO OUR
NORTHWEST BUILDS INTO THE SOUTHEASTERN STATES NEXT WEEKEND.

RRH
&&

.AVIATION...UPDATE...
MAINLY MVFR CEILINGS THIS MORNING BUT THERE HAVE BEEN SCT-BKN IFR
CLOUDS (600-900 FT) AROUND AS WELL BUT THESE CLOUDS ARE NOT EXPECTED
TO DOMINATE AND SEEM TO BE DISSIPATING. SATELLITE SHOWING CLOUDS
ASSOCIATED WITH A PASSING SHORT WAVE. CEILINGS DIMINISHING MID TO
LATE MORNING. SURFACE WINDS INCREASING W 10-20 KTS GUSTING 25-30
KTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  33  50  29  55 /   5   5   0   0   0
ATLANTA         53  33  50  27  55 /   5   0   0   0   0
BLAIRSVILLE     44  28  40  25  50 /  20  20  10   0   0
CARTERSVILLE    51  31  49  24  53 /  10   5   0   0   0
COLUMBUS        57  36  57  30  60 /   0   0   0   0   0
GAINESVILLE     50  31  46  26  53 /  10   5   0   0   0
MACON           60  35  57  27  60 /   5   0   0   0   0
ROME            49  31  49  26  56 /  20  10   5   0   0
PEACHTREE CITY  54  30  51  26  56 /   5   0   0   0   0
VIDALIA         62  36  57  28  60 /  10   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TOWNS...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHITE...WHITFIELD...WILCOX...WILKES...
WILKINSON.

&&
Hazardous weather outlook, Jan 25, 4:05 AM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 AM EST MON JAN 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
405 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
WIND ADVISORY IN EFFECT TODAY FOR NORTH AND MUCH OF CENTRAL GEORGIA.

.SYNOPSIS...
A SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA TODAY. HIGH
PRESSURE WILL BUILD ACROSS THE GULF COAST AND GULF OF MEXICO
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE A PERIOD OF RATHER STRONG AND GUSTY WINDS
OVER NORTH AND MUCH OF CENTRAL GEORGIA LATER THIS MORNING AND
AFTERNOON. REFER TO THE WIND ADVISORY STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINDY CONDITIONS WILL BE POSSIBLE FOR SOME AREAS TUESDAY. WINTERY
PRECIPITATION AND WINDY CONDITIONS WILL BE POSSIBLE FOR NORTH
GEORGIA FRIDAY INTO SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:07 PM ESTRiver Flood WarningFFCGwinnett4 hr
Jan 24, 7:32 PM ESTTornado WarningFFCClarke, Jackson, Madison28 min
Jan 24, 7:36 PM ESTRiver Flood WarningFFCPolk8 hr
Jan 24, 8:16 PM ESTRiver Flood WarningFFCGwinnett, Walton15 hr
Jan 24, 9:14 PM ESTRiver Flood WarningFFCCobb114 min
Jan 24, 9:14 PM ESTRiver Flood WarningFFCCoweta6 days
Jan 24, 9:48 PM ESTRiver Flood WarningFFCDeKalb, Rockdale30 hr
Jan 25, 12:09 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard23 hr
Jan 25, 12:09 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding29 hr
Jan 25, 1:14 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe32 hr
Jan 25, 1:26 AM ESTRiver Flood WarningFFCHaralson18 hr
Jan 25, 1:30 AM ESTRiver Flood WarningFFCChattooga15 hr
Jan 25, 3:50 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more14 hr
Jan 25, 4:01 AM ESTRiver Flood WarningFFCMurray, Whitfield31 hr
Jan 25, 4:27 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Jan 25, 5:03 AM ESTRiver Flood WarningFFCCoweta, Fayette11 hr
Jan 25, 5:03 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding28 hr
Jan 25, 6:41 AM ESTRiver Flood WarningFFCFloyd, Gordon67 hr
Jan 25, 6:41 AM ESTRiver Flood WarningFFCFloyd46 hr
Jan 25, 6:41 AM ESTRiver Flood WarningFFCBarrow, Jackson32 hr
Jan 25, 6:48 AM ESTRiver Flood WarningFFCFloyd28 hr
Jan 25, 10:50 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield60 hr
Jan 25, 10:50 AM ESTRiver Flood WarningFFCButts, Henry, Newton22 hr
Jan 25, 3:05 PM ESTRiver Flood WarningFFCNewton, Rockdale14 hr
Jan 25, 3:37 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding17 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.